Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

August 3, 2021Webb County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 3, 2021, 1:33 AM CDT for Webb County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 1:33 AM CDT (06:33 UTC)
Expired
Aug 3, 2021, 2:15 AM CDT
In force
42 min
Issued by
NWS Corpus Christi, TX

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 175 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2590 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WWUS84 KCRP 030633
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
133 AM CDT Tue Aug 3 2021

TXZ239-030715-
Webb-
133 AM CDT Tue Aug 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEBB
COUNTY...

At 132 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bruni to 9 miles southeast of El
Cenizo. Movement was northeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Oilton, Mirando City, Aguilares and Bruni. 

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2727 9933 2732 9937 2729 9942 2738 9943
      2762 9880 2727 9880
TIME...MOT...LOC 0632Z 227DEG 14KT 2749 9883 2727 9936 

$$

CB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:55 PM CDT, 6 hours 38 minutes earlier.

Area forecast discussion, Aug 2, 6:55 PM CDT, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
655 PM CDT Mon Aug 2 2021

.AVIATION...

/00Z TAFs/ Boundary out west with northerly extension toward COT
and VCT. This is allowing for SHRA/TSRAs to form, especially
currently at LRD. Will expect western activity to continue over
the next couple of hours expanding toward COT. Conditions favor
increased coverage through the night, especially from 06-12Z,
between ALI-LRD-COT, with iso-sct possible toward CRP-VCT. MVFR
conditions are expected through the night. Activity may linger
through 15-16Z before some diminishing from overworking the
atmosphere. Isolated SHRA/TSRA will be possible again in the
afternoon from heating along any left over boundaries. Winds
within any storms may be gusty near 25 KTs, otherwise light winds
overnight are expected to turn out of the N-NW TUE as the boundary
sags farther south.

&&

.PREV DISCUSSION... /Issued 415 PM CDT Mon Aug 2 2021/

SHORT TERM (Tonight through Tuesday Night)...

The frontal boundary has now bisected the CWA across the Coastal
Plains, while interacting with the afternoon sea breeze. Scattered
thunderstorms developed over Duval and Jim Wells Counties this
afternoon, with a pop up heavy downpour over Corpus Christi
currently. Models, including CAM models, have struggled to depict
convection development this afternoon. An upper-level trough
extends over the Southeast CONUS with a weak closed low indicated
over Mexico, southwest of Brownsville. A weak mid-level trough
also extends into Texas, with areas of positive vorticity draping
across South Texas tonight through tomorrow morning. Meanwhile, a
more apparent low-level (700mb to surface) trough stretches into
South Texas tonight through tomorrow morning.

Models have not been consistent from run to run, or from model to
model. Knowing that the QPF from the NAM/GFS MOS guidance
underperformed over the San Antonio earlier this morning,
concerned greater amounts than depicted from models could occur.
Expecting greatest rain coverage and threat of thunderstorms
overnight through Tuesday morning as the front interacts with
favorable dynamics aloft, significant moisture with PWATs around
2.5", and CAPE 1500-3000 J/kg. Will have to keep an eye on
convective inhibition with nighttime cooling developing a
nocturnal inversion, however CAM models such as the
NAM12/RAP13/SREF keep CINH to a minimum across the area. In
addition, the cloud layer mean wind is expected to be very light,
between 5-10 knots. The combination of significant moisture and
slow storm motion, could lead to flash flooding and high
precipitation accumulations. WPC has included most of the CWA in a
slight excessive rainfall risk. Storm Total QPF ranges generally
from 2.0-3.0" across the area, with greatest and locally higher
amounts expected over the western portion of the CWA.

Showers and thunderstorms are expected to develop mainly over the
Rio Grande Plains and Brush Country around midnight, then expand
over the Coastal Plains through the morning. Expect coverage to
diminish heading into the afternoon as favorable dynamics aloft
shift slightly eastward, but with the surface boundary nearby, sea
breeze, and high PWATs still in place, kept isolated to scattered
coverage through Tuesday night.

Lows will range in the mid to upper 70s tonight and Tuesday night.
Tuesday will be a tad cooler with the front passing through portions
of the CWA and increase rain/cloud cover, highs in the low to mid
90s are expected. Therefore, max heat indices are expected to
range 105 to 109, below Heat Advisory criteria.

LONG TERM (Wednesday through Monday)...

We start out the long term positioned in between upper level ridging
to our northwest and a trough to our east. At the surface, the front
that slid into the region today will linger through mid to late
week. This will be the focus for additional rounds of convection as
H5 impulses round the base of the trough and provide lift across the
region. Locally heavy rainfall will be possible through mid week as
PWATS remain over 2" with 850-300 mb mean winds still around 5-10
knots. The front will begin to wash out Thursday night into Friday
as the trough lifts to the northeast. Drier air will work into the
region as we head into the weekend which will keep rain chances more
on the isolated side.

The forecast becomes a bit more uncertain late this weekend as the
ECMWF builds an upper level ridge into the region while the GFS
holds onto a lingering piece of H5 energy from the aforementioned
trough and develops an inverted trough across the region. This would
lead to increased rain chances heading into next week. For now, will
keep rain chances on the low end as the details are sorted out.

Temps will remain on the "cooler" side through mid week thanks to
continued cloud cover. We look to warm back up heading into the
weekend as triple digits enter back into the forecast across the
Brush Country. Heat indices will range from 105-109 each afternoon.
A few locations, mainly across the Coastal Plains, will flirt with
Heat Advisory criteria over the weekend and into next week.

MARINE...

Weak to moderate winds are expected to become more southerly
tonight into tomorrow as a frontal boundary meanders over South
Texas. Winds may shift to westerly late tonight and persist
through Tuesday, becoming light and variable Tuesday night.
Isolated to scattered showers and thunderstorms are possible late
tonight, increasing to scattered through the day on Tuesday,
becoming scattered to numerous Tuesday night. A stalled front
will lead to continued rain chances through the work week before
we begin to dry out heading into the weekend. Otherwise, expected
a south to southeasterly onshore flow to continue over the next
several days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  93  76  92  78  /  50  40  50  40  30
Victoria          76  92  75  91  75  /  50  60  40  50  20
Laredo            76  94  77  94  78  /  70  40  50  50  40
Alice             75  94  74  94  75  /  60  50  50  50  30
Rockport          78  91  78  92  81  /  50  50  50  40  30
Cotulla           76  93  76  94  77  /  70  60  40  40  30
Kingsville        76  95  75  94  77  /  50  30  40  40  20
Navy Corpus       81  91  80  92  82  /  40  40  50  40  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Aug 2, 5:25 AM CDT, 20 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
525 AM CDT Mon Aug 2 2021

TXZ229>234-239>247-342>347-442-443-447-031030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
525 AM CDT Mon Aug 2 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat index values between 105 to 109 degrees are expected today
with portions of the Coastal Plains and Coastal Bend briefly
reaching 111 degrees.

Scattered to numerous showers and thunderstorms are expected
tonight. Slow moving storms with high rainfall rates can lead to
minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Maximum Heat Index values at least 105 to 109 degrees expected
Tuesday through Sunday. Maximum Heat Index values may exceed 110
degrees over portions of the Coastal Plains Friday through
Sunday.

Scattered thunderstorms are expected Tuesday through Thursday.
Isolated thunderstorms Friday. Isolated thunderstorms confined to
portions of the Coastal Plains Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-031030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
525 AM CDT Mon Aug 2 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms expected Tuesday through Thursday. Mainly
isolated thunderstorms Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

JCP

In the hours before

Special weather statement, Aug 2, 9:24 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
924 PM CDT Mon Aug 2 2021

TXZ230-231-030315-
Live Oak-McMullen-
924 PM CDT Mon Aug 2 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCMULLEN AND
SOUTHWESTERN LIVE OAK COUNTIES...

At 923 PM CDT, a strong thunderstorm was located 11 miles northwest
of Clegg, or 17 miles southeast of Tilden, moving southeast at 10
mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will remain over mainly rural areas of southeastern
McMullen and southwestern Live Oak Counties.
This includes US Highway 59 between mile markers 730 and 742.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2824 9850 2835 9839 2825 9818 2808 9835
TIME...MOT...LOC 0223Z 307DEG 8KT 2825 9839

CB
Special weather statement, Aug 2, 11:03 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1103 PM CDT Mon Aug 2 2021

TXZ240-241-030445-
Jim Wells-Duval-
1103 PM CDT Mon Aug 2 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DUVAL AND
SOUTHWESTERN JIM WELLS COUNTIES...

At 1102 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Rosita to 6 miles south of Ramirez.
Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Alice, San Diego, Premont, Benavides, Ramirez, San Jose, Ben Bolt,
Concepcion, Palito Blanco, Realitos, La Gloria, Cruz Calle, Alice
Acres and Rios.

This includes US Highway 281 between mile markers 672 and 708.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2727 9852 2734 9852 2734 9855 2736 9856
      2736 9859 2734 9859 2734 9862 2736 9863
      2736 9868 2770 9868 2779 9806 2726 9806
TIME...MOT...LOC 0402Z 258DEG 19KT 2771 9842 2726 9839

CB
Special weather statement, Aug 2, 11:23 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1123 PM CDT Mon Aug 2 2021

TXZ231-240-241-030500-
Live Oak-Jim Wells-Duval-
1123 PM CDT Mon Aug 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL...
NORTHWESTERN JIM WELLS AND SOUTH CENTRAL LIVE OAK COUNTIES...

At 1123 PM CDT, a strong thunderstorm was located over Rancho De La
Parita, or 17 miles north of San Diego, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Midway, Tecalote, Annarose, Rancho De La Parita and Westdale.

This includes US Highway 281 between mile markers 648 and 666.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2795 9833 2813 9824 2807 9794 2793 9797
      2783 9806
TIME...MOT...LOC 0423Z 288DEG 13KT 2800 9818

CB
Special weather statement, Aug 3, 1:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
133 AM CDT Tue Aug 3 2021

TXZ239-030715-
Webb-
133 AM CDT Tue Aug 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEBB
COUNTY...

At 132 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bruni to 9 miles southeast of El
Cenizo. Movement was northeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Oilton, Mirando City, Aguilares and Bruni.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2727 9933 2732 9937 2729 9942 2738 9943
      2762 9880 2727 9880
TIME...MOT...LOC 0632Z 227DEG 14KT 2749 9883 2727 9936

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:24 PM CDTSpecial Weather StatementCRPLive Oak51 min
Aug 2, 10:24 PM CDTAreal Flood AdvisoryCRPDuval2 hr
Aug 2, 11:03 PM CDTSpecial Weather StatementCRPDuval, Jim Wells42 min
Aug 2, 11:23 PM CDTSpecial Weather StatementCRPJim Wells37 min
Aug 3, 2:04 AM CDTAreal Flood AdvisoryCRPDuval, Webb3 hr
Aug 3, 2:16 AM CDTSpecial Weather StatementCRPDuval44 min
Aug 3, 3:34 AM CDTSpecial Weather StatementCRPDuval, Jim Wells41 min
Aug 3, 3:46 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.